Publications of the Research Institute for Mathematical Sciences
Full-Text PDF (1884 KB) | Metadata | Table of Contents | PRIMS summary
Published online: 1965-12-31
Infinite dimensional Lapiacian and spherical harmonicsYasuo Umemura and Norio Kono (1) Kyoto University, Japan
(2) Kyoto University, Japan
The purpose of the present paper is to discuss the properties of the Gaussian measure and the Lapiacian operator in infinite dimensions as limits of finite dimensional analogues. In the limit of n → ∞, the uniform measure on the n-dimensional sphere, the spherical Laplacian operator, and Gegenbauer polynomials (spherical harmonics) tend respectively to an infinite dimensional Gaussian measure, the infinite dimensional Laplacian operator, and Hermite polynomials. We also discuss the addition formula and integral representation formula of Hermite polynomials in this limit procedure.
No keywords available for this article.
Umemura Yasuo, Kono Norio: Infinite dimensional Lapiacian and spherical harmonics. Publ. Res. Inst. Math. Sci. 1 (1965), 163-186. doi: 10.2977/prims/1195196331